MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GS3510
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a peripheral intervention using a 6fr sheath in the right common femoral artery (cfa), it was observed that the wire began to delaminate after initial access.The wire was subsequently removed from the sheath.Additional information received on 09 oct 2024: it was confirmed that no wire fragments were left in the patient, and the patient remained stable.A new stiff wire was used to replace the defective one, allowing the procedure to continue successfully.The sample was contaminated by blood and body fluid but was not contaminated by infectious agents or anti-cancer agents.
 
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the product code involved and lot #.No anomaly was found in the manufacturing record and the shipping inspection record.No similar incidents have been reported.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to correct section d9, as the initial mdr was inadvertently left blank, update section h3, and provide the completed investigation results.The actual device has now been returned for evaluation.The returned item was the guidewire main body (actual sample).Visual inspection of the actual sample.The core wire was exposed in the area between approximately 946 mm and 980 mm from the distal end, spanning a length of approximately 34 mm.This exposure was due to the outer layer being turned inside out and folded back.The folded-back outer layer in the distal side measured approximately 11 mm in length, from approximately 935 mm to 946 mm from the distal end, and in the proximal side, approximately 25 mm in length from approximately 980 mm to 1005 mm from the distal end.Considering that the exposure of the core wire was approximately 34 mm in length and the folded back parts totaled 36 mm in length, it is likely that there were no missing portions in the outer layer.Upon magnifying inspection of the actual sample, the following observations were made: (i) the starting point of the distal folded-back portion had a torn-off shape; (ii) there were abrasions on the surface in the center of the distal folded-back portion; (iii) the starting point of the proximal folded-back portion had a torn-off shape; (iv) there were abrasions on the surface at approximately 1000 mm from the distal end; (v) no anomalies, such as scratches, were found in other areas.Dimensions the outer diameter (undamaged section) met the factory's control standards.No anomaly was observed.Simulation tests were conducted, which involved performing a push and pull operation after continuous torque operation in the same direction for the metal torque device for at least 3 rotations and the resin torque device for at least 10 rotations.The results of the tests were as follows: (i) in both tests, the outer layer was broken and folded back; (ii) in both test samples, an elongation of the outer layer was observed on the broken edge; (iii) in both test samples, the exposure of the core wire was observed, and streaky marks were found on the surface of the exposed core wires.It was thought that these conditions were similar to those observed in the actual sample.Based on the investigation results, no anomalies were found in the manufacturing record and the shipping inspection record.One possibility that was inferred is that the actual sample may have been used in combination with a metal torque device or subjected to excessive manipulation of a torque device, leading to the breaking and folding back of the outer layer both distally and proximally.However, since the specific details of the procedure were unknown, it was not possible to determine exactly when the event occurred.Ashitaka factory is always making efforts to maintain the product quality by performing the following controls.In the product assembling process, 100% visual inspection is performed to assure that there is no anomaly in the appearance including abrasions.In the product assembling process, the outer diameter of the joint is inspected on a 100% basis to confirm that there is no gap or lifting in the outer layer.The instructions for use (ifu) of this product is indicated as follows: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20627135
Report Number9681834-2024-00192
Device Sequence Number18340966
Product Code DQX
UDI-Device Identifier04987350773678
UDI-Public(01)04987350773678(17)260131(10)240201
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberGS3510
Device Catalogue NumberRF*PA35265A
Device Lot Number240201YE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown